MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 25
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with one (1) rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned did not complete the seal when reassembled.Engineering observed that one fragment was not returned; the customer reported that there were no fragments left in the patient's body.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "this is a complaint from the market.Administrative no: (b)(4).No credit or replacement is needed as the model number could not be identified.The event unit and a fragment will be returned to amr.Please refer to the complaint sheet for investigation." complaint sheet - "the septum was found to be damaged at two sites during a procedure.One of the broken pieces was retrieved.As the other piece could not be found, the abdominal cavity was thoroughly irrigated and the procedure was completed.The event unit was returned to olympus and visually inspected.The ddb had been detached from the seal by the customer for inspection and no damage was found with it.The septum had two missing portions; the larger one matched the returned fragment in shape.The fragment measured approx.3.8 mm x 2.3 mm; no fragment matching the smaller missing portion was returned.As the model number could not be identified, no credit or replacement is needed.The unit and the fragment will be returned to amr for further evaluation.Admin#: (b)(4)." incorrect facility was originally provided, the correct facility is (b)(6) hospital.Patient status - unknown.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372500
Report Number2027111-2017-01324
Device Sequence Number442356
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)181112(30)01(10)1259276
Combination Product (Y/N)N
PMA/510(K) Number
25
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2018
Device Model Number25
Device Catalogue Number25
Device Lot Number1259276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2016
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C0R47, LIGASURE BLUNT, GRASPER, DISSECTOR, SCISSOR